Fentanyl overdoses and other serious side effects have occurred with both the brand name Duragesic Patch, as well as with the generic counterparts. Our lawyers believe that manufacturers have downplayed and even misled the public and medical community about the risk of these injuries for years, and intend to hold those responsible for their negligence.
Free Confidential Lawsuit Evaluation: If you or a loved one suffered an unintentional overdose from fentanyl, you should contact our law firm immediately. You may be entitled to compensation by filing a suit and our lawyers can help.
Update: Ohio Doctor Linked to 28 Fentanyl Overdoses
January 29, 2019 – Dr. William Husel, a critical care medicine specialist and anesthesiologist at Mount Carmel Hospital System in Columbus, Ohio, is being investigated for his role in at least 28 “significantly excessive and potentially fatal” overdoses on fentanyl, a painkiller 50-100 times stronger than morphine. Husel’s medical license was suspended on Friday by the State Medical Board of Ohio, which said the allegations against him were so serious that he was not even allowed a legal hearing before the board’s vote, and can no longer practice medicine in the state.
What’s the Problem?
The U.S. (and much of the world) is currently in the grips of an unprecedented opioid epidemic, according to CBS News. The total number of annual overdose deaths involving opioid drugs from 2002 to 2015 in the U.S. skyrocketed nearly 3-fold, from about 12,000 in 2002 to nearly 35,000 in 2015, according to the National Institutes on Health (NIH). A major driver behind these troubling statistics is the easy availability of fentanyl, a synthetic opioid painkiller estimated to be 100 times stronger than morphine.
Fentanyl Overdose Symptoms
- Slowed heartbeat
- Slowed breathing
- Pinpoint pupils
- Cold, clammy skin
- Skin rash
- Upset Stomach
- Stomach pain
- Difficulty urinating
Fentanyl Overdose Statistics
Fentanyl has been suspected of being behind a growing epidemic of drug-related deaths in the U.S. in recent years, and recent statistics released by the U.S. Centers for Disease Control and Prevention (CDC) seem to support this notion. Drug deaths involving fentanyl more than doubled from 2015 to 2016, the study found, and the authors said this trend is likely to continue unless significant steps are taken by government authorities and the pharmaceutical industry. In 2016 alone, drug overdoses killed roughly 64,000 people in the U.S., a rise of more than 22% over the 52,404 drug deaths recorded the previous year.
Reasons for Overdose
- Increasing dosage due to increased tolerance
- Mixing with other medications and/or alcohol
- Mixing with antidepressants
- Likelihood of overdose increases if the person has a history of cigarette smoking, bronchitis, emphysema, kidney/liver disease, heart problems or HIV/AIDS
What to do if You Suspect a Fentanyl Overdose
Witnessing a drug overdose is a horrifying experience. Knowing how to react can be the difference between saving a life and losing one needlessly. If you suspect someone is having a fentanyl overdose:
- Call 911 immediately
- Restore oxygen flow by performing rescue breathing techniques (mouth-to-mouth resuscitation)
- Ensure the person is placed in a position to avoid asphyxiating (choking on vomit)
- Carry Naloxone if you or someone you know is using drugs. Naloxone is a safe form of medication that reverses the effects of overdose.
- Stay with the person until the ambulance arrives on the scene
Do I Have a Fentanyl Overdose Lawsuit?
The Pharmaceutical Litigation Group at our law firm is an experienced team of trial lawyers that focus on the representation of plaintiffs in fentanyl patch lawsuits. We are handling individual litigation nationwide and currently accepting new overdose cases in all 50 states.
Free Case Evaluation: Again, if you experienced a fentanyl overdose, or a loved one died from fentanyl, you should contact our law firm immediately. You may be entitled to compensation by filing a suit and we can help.